What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Nov 24, 3:36 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Nov 24, 3:36 PM CST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
336 PM CST Thu Nov 24 2022
...New SHORT TERM, LONG TERM, MARINE...
...A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST TEXAS
THROUGH SATURDAY MORNING...
.SHORT TERM...
(This evening through Friday Night)
Issued at 333 PM CST Thu Nov 24 2022
First round of showers and embedded thunderstorms this morning
produced rainfall totals of 2 to 4 inches across parts of
southeastern Harris county and Brazoria county and lower amounts
elsewhere. Next batch this afternoon has been producing rainfall
rates of 1 to 2 inches per hour. This activity and additional
development is expected to gradually sag to the south and southeast
later this afternoon and on into the early evening hours. Today's
rains will leave a good part of the area nearly saturated or
saturated. We are anticipating decreasing rain coverage heading on
into the evening and overnight hours and probably less coverage on
Friday. But conditions are quite favorable for more development
(good convergence near the surface and a nice diffluent flow aloft)
heading on into the Friday night through Saturday morning time
period as the slow moving storm system finally begins to work its
way across the state. Any additional heavy rains could lead to
flooding. For these reasons and with slight to moderate risk areas
in WPC's Day 1 and Day 2 Excessive Rainfall Outlooks, have gone
ahead and issued a Flood Watch for portions of Southeast Texas
mainly near and to the south of a line from Moss Hill to Conroe to
Prairie View to Columbus. Even though some relatively quiet time is
anticipated after today's and this evening's storms, the Watch is in
effect through Saturday morning in anticipation of the Friday night
through Saturday morning round of storms. It is possible that enough
drainage can occur during the down time and the upcoming activity
stays on the weak side and/or moves quickly through the area which
will limit the flood threat.
42
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 333 PM CST Thu Nov 24 2022
The long term period picks up with the upper level cutoff low
beginning to eject out to the east. Drier air filters in behind a
cold front on Saturday that pushes out the rain and drops PW values
down near 0.5". This means an end to the rainfall and cloudy skies
and hello to clear skies and cooler temperatures...at least in the
overnight hours. High temperatures over the weekend will still run
on the seasonal side with highs in the upper 60s to low 70s.
Meanwhile overnight lows will be about 10 degrees cooler than Friday
nights as we see temperatures dip down into the mid 40s to low 50s.
A reinforcing front pushes through on Sunday, but there is a quick
return to onshore flow by Monday as surface high pressure pushes out
to our east.
Early next week, another upper level trough swings down into the
Four Corners region and induces lee cyclogenesis with surface low
pressure developing over the Central Plains. Moisture advection and
WAA leads to Tuesday's highs topping out in the upper 70s along with
dew points in the low 70s...so it'll be fairly yucky. WAA showers
will be possible beginning Monday night. Tuesday looks to be rather
interesting with a corridor of instability (CAPE > 1500 J/kg) along
with 30-50 knot 0-6km bulk shear. There is at least slight potential
for showers/thunderstorms on Tuesday to become strong to severe. SPC
currently has most of Southeast TX in a 15% risk of severe weather
for Tuesday. It's still fairly far out, but this will be something
worth monitoring. This is all ahead of a strong cold front that will
push through on Wednesday, and with a 1029-1032mb surface high
behind it, this front will have no issues pushing offshore. There is
a quick return of moisture though with rain chances returning late
in the work week.
Batiste
&&
.AVIATION...
(18Z TAF Issuance)
Issued at 1151 AM CST Thu Nov 24 2022
Periods of SHRA/TSRA and low ceilings can be expected with increasing
coverage/intensity gradually working its way toward the coast later
this afternoon and this evening. Ceilings could fluctuate with LIFR/
IFR/MVFR possible. Winds will shift to the N and NNE this afternoon
through early this evening, and this could help to improve visibilities.
Less rain coverage is anticipated tonight, especially near the CLL
and UTS areas. More scattered development can be expected tomorrow,
but at this time tomorrow night through Saturday morning looks like
the next best chance of SHRA/TSRA.
42
&&
.MARINE...
Issued at 333 PM CST Thu Nov 24 2022
With water temperatures holding steady in the upper 50s to low 60s
with increasing dew points (upper 60s to low 70s) flowing in over
the Bays and Gulf waters, areas of sea fog will be possible through
Friday night. The fog may become dense at times, especially in the
overnight hours. In addition to the fog, rainfall will be a common
theme through Saturday morning as a boundary approaches the coast
tonight and a coastal low develops on Friday. Once a front moves in
from the west on Saturday morning, drier air moves in along with
moderate to strong westerly winds. The coastal low spinning up on
Friday will lead to at least caution flags beginning on Friday
morning and a mix of caution/advisory conditions through Saturday
night due to elevated winds. Onshore flow returns once again on
Monday. We'll have to keep an eye out for another potential round
of sea fog Tuesday/Wednesday ahead of the next cold front.
Batiste
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 59 62 56 65 / 80 70 90 90
Houston (IAH) 61 66 59 69 / 80 70 90 90
Galveston (GLS) 63 67 62 70 / 80 70 90 90
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Saturday morning for TXZ199-200-210>214-226-
227-235>238-300-313-335>338-436-438-439.
GM...None.
&&In the hours before
Special weather statement, Nov 24, 2:06 PM CST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
206 PM CST Thu Nov 24 2022
TXZ213-227-237-242030-
Inland Brazoria TX-Inland Harris TX-Fort Bend TX-
206 PM CST Thu Nov 24 2022
...A strong thunderstorm will impact portions of southeastern Fort
Bend, northern Brazoria and south central Harris Counties through 230
PM CST...
At 205 PM CST, Doppler radar was tracking a strong thunderstorm over
Brazos Bend State Park, or 14 miles south of First Colony, moving
northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Western Pearland, southeastern Sugar Land, Missouri City, Alvin,
Stafford, Manvel, Fresno, Arcola, Iowa Colony, Fairchilds, Thompsons,
Westbury, Fifth Street, Sienna Plantation, Riverstone, Fort Bend
Houston, Fondren Gardens, Brazos Bend State Park, Meyerland Area and
southwestern Central Southwest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2925 9566 2941 9578 2968 9548 2941 9524
TIME...MOT...LOC 2005Z 234DEG 33KT 2937 9565
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Nov 24, 3:18 PM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
318 PM CST Thu Nov 24 2022
TXZ214-300-242200-
Chambers TX-Southern Liberty TX-
318 PM CST Thu Nov 24 2022
...A strong thunderstorm will impact portions of northeastern
Chambers and southeastern Liberty Counties through 400 PM CST...
At 317 PM CST, Doppler radar was tracking a strong thunderstorm near
Anahuac, or 16 miles east of Beach City, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Anahuac, Winnie and Stowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2963 9462 2977 9471 2996 9445 2989 9444
2989 9436 2971 9436
TIME...MOT...LOC 2117Z 239DEG 30KT 2974 9458
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Nov 24, 3:23 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
323 PM CST THU NOV 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM MARINE TSTM WIND 1 ESE SAN LEON 29.48N 94.92W
11/24/2022 M42 MPH GMZ335 TX MESONET
42 MPH WIND GUST REPORTED AT EAGLE POINT
WEATHER FLOW SITE.
&&Special weather statement, Nov 24, 5:15 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
515 PM CST Thu Nov 24 2022
TXZ214-337-338-438-439-242345-
Galveston Island TX-Chambers TX-Coastal Galveston TX-
Bolivar Peninsula TX-Coastal Brazoria TX-
515 PM CST Thu Nov 24 2022
...A strong thunderstorm will impact portions of central Galveston,
eastern Brazoria and south central Chambers Counties through 545 PM
CST...
At 515 PM CST, Doppler radar was tracking a strong thunderstorm over
Jamaica Beach, or over Galveston Island West End, moving northeast at
50 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Galveston Island West End, Galveston Causeway, Texas City, La Marque,
Hitchcock, Galveston Pier 21, Bayou Vista, Jamaica Beach, Tiki
Island, Pelican Island, Galveston State Park, Crystal Beach,
Schlitterbahn, Scholes Field, The Strand, Port Bolivar, Offatts
Bayou, Galveston Pleasure Pier, Bolivar Peninsula and Moody Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2945 9450 2914 9498 2920 9506 2958 9478
2960 9472 2954 9476 2955 9478 2952 9476
2955 9462
TIME...MOT...LOC 2315Z 223DEG 42KT 2920 9500
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH